MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LTX,16FR,30ML

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LTX,16FR,30ML
Catalog Number DYND11776
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the urinary catheter was discolored and that a patient experienced an infection.Despite multiple good faith attempts the reporting facility was unable or unwilling to provide additional information to the manufacturer.No sample was returned to the manufacturer for evaluation.Although a definitive root cause was unable to be determined, a review of the reported lot number indicated an early manufacturing date greater that five (5) years prior to the suspected date of use.As the urinary catheter is more than five (5) years old, it may have been subjected to environmental conditions, such as storage and handling, which may have degraded the product or compromised its sterility and contributed to the reported incident.Due to the reported patient infection, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the urinary catheter was discolored and that a patient experienced an infection.

Common Device Name
CATHETER,FOLEY,SILI-ELAST,LTX,16FR,30ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key9310068
Report Number1417592-2019-00188
Device Sequence Number2510058
Product Code EZL
UDI-Device Identifier10080196726585
UDI-Public10080196726585
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11776
Device Lot Number495612R001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;